MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. PERIFIX®; EPIDURAL ANESTHESIA KIT
Catalog Number 332097
Medical Device Problem Codes Break (1069); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 1 detailed inquiry description: 0061926202 - elmwood, 0061923788 - baptist.Hey (b)(6), above are the two lot numbers for the catheter trays we discussed yesterday.I am still trying to get the lot number from main campus.Just as a refresher - we have had 4 instances in the past two weeks of epidural catheters getting "stuck" during the removal process.On three of those occasions, the plastic covering eventually sheared, and varying amounts were possibly left in the patient.I can speak to the removal i was a part of, and it seemed like the springwound coil was fully removed, but the last 2-3 cm was sheared off and not present.On the fourth occasion, the catheter was able to be removed but the blue tip was not present, and it was unclear as to whether the catheter was sheared or if the blue color had simply worn off from the tip.As i continue to discuss this issue with additional staff, almost all seem to agree that they feel there has been a noticeable difference in catheter quality over the past few months, at least.
 
Additional Manufacturer Narrative
Event 1: this report has been identified as b.Braun medical internal report number (b)(4).No sample was returned for evaluation.The defect cannot be confirmed due to not having any evidence to support the reported incident.Retained units were evaluated and passed the internal testing.Since a sample was not returned for evaluation, the exact root cause of this incident could not be determined.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.It is believed to happen during application.User will be referred to the ifu which states, "warnings: · do not apply excessive force during needle advancement.Do not utilize needle if it bends or tip becomes damaged.Needle with damaged tip increases the risk of intrathecal or intravascular placement.· if resistance is felt during advancement of the needle, carefully correct the orientation of the needle but never apply excessive force.Following puncture and verification of the epidural space, introduce catheter tip through epidural needle using the thread assist guide.Caution: do not withdraw catheter through needle because of the possible danger of shearing or kinking.Insert catheter to desired depth.Precaution: advancing the catheter more than 5 cm past the needle tip may increase the likelihood of kinking or knotting.If the catheter becomes difficult to withdraw, consult standard textbooks for specific techniques." we will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
PERIFIX®
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key19605406
Report Number2523676-2024-00640
Device Sequence Number20953879
Product Code OGE
UDI-Device Identifier04046964177361
UDI-Public(01)04046964177361
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number332097
Device Lot Number0061926202
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown